Hail, Deuel
- When
- July 4, 12:38 PM MST
- Where
- Deuel County, 7 mi N of Chappell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.200, -102.467
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 4, 1:46 AM MST, 10 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT TUE JUL 4 2006 .SYNOPSIS... 1025 MB SURFACE HIGH CENTER OVER NORTHERN NORTH DAKOTA WILL BUILD SOUTHEAST TODAY INTO SOUTH CENTRAL SOUTH DAKOTA. THE SURFACE HIGH WILL PUSH A WEAK SURFACE FRONT SOUTHWEST ACROSS NEBRASKA BY EVENING WITH THE BOUNDARY TO EXTEND FROM CNTRL WYOMING SOUTHEAST TO THE SRN NEBRASKA PANHANDLE BY EVENING. && .DISCUSSION... TODAY THE UPPER RIDGE AXIS WILL STRENGTHEN WEST OF THE CONTINENTAL DIVIDE AS THE DOWNSTREAM SUBSIDENCE PATTERN HAMPER MODEL GENERATED QPFS ONTO THE PLAINS. OVERNIGHT CONVECTION THAT FORMED ON THE HIGHER PLAINS DISSIPATED WHILE MOVING SOUTHEAST INTO PORTIONS OF WESTERN NEB. KLNX 88D ATTM SHOWS FEW RETURNS IN NRN SHERIDAN COUNTY WITH SHORTWAVE TROUGH TO MOVE EAST AND WEAKEN THIS MORNING. MODELS ARE GENERATING EXPANSIVE QPF VALUES WITH WRF THE WETTEST. THE MODELS HAVE OVER FORECASTED QPF LAST TWO DAYS IN SIMILAR PATTERN FOR AREAS EAST OF THE ROCKIES. ATTM THE GFS SOLUTION DEPICTS SURFACE AND QPF FEATURES CLOSE TO CURRENT CONDITIONS WITH FORECAST TRENDED TOWARD THAT SOLUTION IN THE NEAR TERM. TODAY THE FRONTAL BOUNDARY TO THE SOUTH ACROSS KANSAS WILL SINK SOUTHWARD AS THE SURFACE HIGH BUILDS SOUTH. THE CONVERGENT UPSLOPE FLOW BETWEEN THE FRONT AND SURFACE HIGH CENTER BUILDING SOUTH WILL DRAWN MOISTURE NORTHWEST. THE CHANCE FOR CONVECTION WILL FOCUS ACROSS THE WEST BY AFTERNOON AS THE NEXT SHORTWAVE MOVES SOUTHEAST INTO THE NORTHWEST THIS AFTERNOON...THEN ACROSS THE SOUTHWEST OVERNIGHT. THE INCREASING UPSLOPE PATTERN WILL ALSO LIMIT FULL HEATING POTENTIAL AND WENT WITH THE COOLER GUIDANCE. LEFT LOW POPS ACROSS THE SOUTHWEST EARLY AS OUTFLOW BOUNDARY FROM KANSAS CONVECTION MAY INTERACT WITH WEAK FRONT TO SLIP SOUTHWEST FOR ISOLATED CONVECTION EARLY. THE UPPER RIDGE AXIS WILL BUILD EAST TO THE PANHANDLE OVERNIGHT WEDNESDAY INTO THURSDAY. UNTIL THEN ISOLATED TO WIDELY SCATTERED CONVECTION REMAINS POSSIBLE OFF THE HIGH PLAINS...WITH LITTLE CHANGE SEEN UNTIL INTO THE EXTENDED AS THE UPPER RIDGE BREAKS DOWN WITH A MORE ZONAL PATTERN RETURNING OVER THE WEEKEND. FEW CHANGES MADE INTO THE EXTENDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 AM CDT TUE JUL 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 7 N CHAPPELL 42.31N 98.75W
07/04/2006 E0.75 INCH HOLT NE PUBLIC
&&
JSWEETThe North Platte radar (KLNX), 178 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A violent downburst broke off large trees...one which fell on the roof of a small motel. The downburst also caused a pole barn to be destroyed, removed a roof from a machine shed, overturned two pivot irrigation systems, and stripped numerous corn fields on the northeast side of Oshkosh.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520386, 5520387, 5520388, 5520389.